| Catalog Number |
305916 |
| Medical Device Problem Code |
Activation Problem (4042)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
It was reported that the bd needle sftygld 25x1 rb safety mechanism was difficult to activate.The following information was provided by the initial reporter: material #305916, lot #unknown.Verbatim: rcc received a complaint via email.I would like to bring to your attention an important safety concern regarding recent order of 25 g 1-inch needles.We have observed that these needles are difficult to activate the safety lock after the injection (the safety lock is hard to push up and bends the needle), which poses a significant safety risk.This especially concerning in the pediatric clinic, where a high volume of vaccines are administered daily.Pediatric patients often move unexpectedly during or after an injection, increasing the likelihood of accidental needle-stick injuries when it's difficult to activate the safety lock for safety of both our staff and patients, i kindly ask you to reconsider the use of this specific needle and explore alternative options that are easier to handle post-injection.(b)(6): i am following up on the concern raised by some of our (b)(6) staff about the new 25g safetyglide needles.I have had an opportunity to speak with various staff during recent in-services, and they have expressed concerns specifically with the 25g 1 inch.This is the primary needle used for patient injections in multiple clinics.Staff report that the needle feels ¿thin and flimsy¿ and bends when activating the safety device.I verified that they are using the correct one-hand activation technique, and i also observed the needle bending during use.(b)(6): i received boxes of 25 g 1" needles today (thank you xxx), however i noticed they are the safetyglide ones, and not the eclipse samples.Just fyi, we had a needle stick incident with the safetyglide needle due to safety device malfunction.
Additional Manufacturer Narrative
Investigation results: root cause couldn't be determined due to unavailability of sample information.A complaint history record (chr) review could not be performed as no batch/lot number was made available for this reported event.A device history record (dhr) review could not be performed as no batch/lot number was made available for this reported event.A review of the applicable risk document indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.
Event or Problem Description
No additional information.